MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE REELX STT 4.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

STRYKER ENDOSCOPY-SAN JOSE REELX STT 4.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 3910-600-062
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the reelx was loaded with four #2 suture ends and driven directly into the soft bone.A rotation of the black knob was performed, the rotation could be performed with little resistance, a sudden cancellation of the resistance was not felt.The inserter was released.During arthroscopic examination of the anchor, the surgeon noticed that it was coming out of the bone again.The anchor was pulled out again with grasping forceps, one half of the anchor had flaked off.The chipped part could not be found.In order to remove the anchor from the joint, the sutures were cut and the anchor body removed.The operation was continued with a different anchor system and the refixation was renewed.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: anchor fragmented.Probable root cause: design: insufficient material strengh.Anchor assembly design not strong enough to withstand impaction.Anchor geometry too blunt for effective bone penetration.Application hard bone.Excessive force.Incorrect angle of attack (too steep/shallow).No pilot hole prepared in the event of hard bone.Incorrect instrumentation used to prepare pilot hole.The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation was previously closed based on product not received; however, the product has now been physically received at stryker endoscopy, usa and the investigation has been re-opened.Investigation as follows is now based on product received.Alleged failure: reelx was loaded with four #2 suture ends and driven directly into the soft bone.A rotation of the black knob was performed, the rotation could be performed with little resistance, a sudden cancellation of the resistance was not felt.The inserter was released.During arthroscopic examination of the anchor, the surgeon noticed that it was coming out of the bone again.The anchor was pulled out again with grasping forceps, one half of the anchor had flaked off.The chipped part could not be found.In order to remove the anchor from the joint, the sutures were cut and the anchor body removed.The operation was continued with a different anchor system and the refixation was renewed.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) use of excessive force, 2) hard bone, 3) incorrect angle of attack (too steep/shallow), 4) no pilot hole prepared in the event of hard bone, 5) incorrect instrumentation used to prepare pilot hole.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
REELX STT 4.5MM KNOTLESS ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key19238577
Report Number0002936485-2024-00365
Device Sequence Number8072229
Product Code MBI
UDI-Device Identifier37613252592809
UDI-Public37613252592809
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-600-062
Device Lot Number23237AG2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/09/2024
05/18/2025
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/09/2024
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown